Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Elevated liver enzymes. On medication for high BP, anxiety. Elevated levels due to alcohol consumption?

i just had blood work,....was told my live enzymes were elevated,....the dr wants me to come back in a month,if they are still elevated,...he wants to do an ultrasound , a little nervous,....i take high blood pressure meds and ativan for anxiety and drink on occasion,...I was on vacation the week prior and drank more than usual,..can that be the reason they were elevated???
Asked On : Mon, 23 Jul 2012
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Endocrinologist 's  Response
Alcohol intake does cause you liver enzymes to be elevated but there are other reasons too. Like viruses which attack the liver , some medications or simply being overweight can cause what is now known as NASH (non alcoholic steatohepatitis). You must get the ultrasound done , also you need to avoid alcohol and have you meds reviewed by your doctor. Also get viral markers- hep B and C done. One time alcohol binge would cause a sudden raise of liver function tests , however a long time sustained intake can cause problems.
Answered: Tue, 24 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor